MAUDE Adverse Event Report: AESCULAP INC. INSERTER SHAFT; INSTRUMENTS SPINAL MOTION

AESCULAP INC. INSERTER SHAFT; INSTRUMENTS SPINAL MOTION
Model Number ME246R
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: additional information / investigation results will be provided in a supplemental report, if available.
 
Event or Problem Description
It was reported to aesculap inc.That a inserter shaft (part # me246r) was used during total disc replacement procedure performed on (b)(6) 2021.According to the complainant, instrument broke during surgery.Additional information was not provided.The complaint device was returned to the manufacturer for evaluation.The adverse event is filed under aic reference xc (b)(4).
 
Additional Manufacturer Narrative
Manufacturer evaluation: the device was returned to the manufacturer for physical evaluation.A visual examination was performed which revealed that the device was broken.The device history records (dhr) were reviewed for all available lot numbers; the devices were found to be within specification at the time of production.All device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.The investigation into the cause of the reported problem was not able to confirm the failure mode of chemical indicator failed to transition to its post sterilization color.However, the issue likely occurred due to the device being used after its expiration date.

Brand Name
INSERTER SHAFT
Common Device Name
INSTRUMENTS SPINAL MOTION
Manufacturer (Section D)
AESCULAP INC.
3773 corporate parkway
center valley PA 18034
Manufacturer (Section G)
AESCULAP INC.
3773 corporate parkway
center valley PA 18034
Manufacturer Contact
jonathan severino
3773 corporate parkway
center valley, PA 18034
4847197287
MDR Report Key12303014
Report Number2916714-2021-00150
Device Sequence Number3531802
Product Code LXH
UDI-Device Identifier04046964985119
UDI-Public4046964985119
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberME246R
Device Catalogue NumberME246R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2021
Supplement Date Received by Manufacturer01/26/2023
Initial Report FDA Received Date08/10/2021
Supplement Report FDA Received Date02/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown